Aa
A
A
Close
Avatar universal
teen hair loss
I have a 17 yr old daughter who has been experience thinning hair for the past 6 months-year. She has polycystic ovary syndrome for which she takes Metformin, spironolactone and sprintec (birth control). She also takes sertraline. Could any or all of these be a factor in her hair loss? What action should we take to control the hair loss and possibly thicken her hair back up?
Cancel
1 Answers
Page 1 of 1
351246 tn?1379685732
Hi!
Polycystic ovary could itself be the cause of hair loss. This is usually do to hormonal imbalance. Correcting this imbalance can prevent hair loss. Please consult her gynecologist regarding this.
Another common cause is dandruff. Iron deficiency anemia could be another cause. Correcting the cause will help in re-growth of lost hair. Do discuss this with her doctor. Take care!

The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Comment
Cancel
351246 tn?1379685732
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Teen Health Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Adolescent Health Answerers
1622896 tn?1448199822
Blank
Somewhere ?, United Kingdom
11369760 tn?1449507972
Blank
Southwest , MI